Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from SPMSD [case report # DK-1577272925-E2015-09009] on 04-NOV-2016. Case received from non-healthcare professional via Agency on 09-JUL-2015 under the reference number DK-DKMA-ADR 23004465 and DK-DKMA-EFO12159. The primary reporter was a non-healthcare professional. A 16-years-old female patient (weight: 60kg; height: 176cm) had received an unspecified dose of GARDASIL (batch number not reported) via IM. route of administration in not reported site of administration on unspecified date and later on 01-AUG-2014 she developed more or less daily headache, migraine attacks often several days when she needed to be in bed, sounds and light sensitivity, nausea, dizziness, mood swings, pronounced tiredness and lissing energy, suddenly sad without reason, pain in neck and back, cold hands and feet, sudden sweaty palms often switch between freezing and sweating, often mild cold "runny nose", severe menstruation pain often with migraine attack in several days, often cramp in legs, feets and arms, itch skin and is very easy stressed. The patient has not been hospitalized due to the reaction. The patient has received the following treatment for the reaction. Medicine, chiropractor, neurologist, brain scan. Other medicines: Not known. The patient has no other health problems. At the time of reporting, the patient had not recovered. Follow up information received on 11-AUG-2015 from HA. The HA received follow up information from the patient via mail. The following has been changed in the case based on the follow up: Onset date of the reactions are changed from 01-AUG-2014 to 01-SEP-2013. Follow up received from Patient Insurance Company (PIC) via HA on 31-OCT-2016: Drug: GARDASIL. Description of the pharmaceutical injury: The father has applied for compensation for the pharmaceutical injury he claims that the daughter has suffered from after receiving 3 GARDASIL vaccinations. The father that the pharmaceutical injury has caused the patient to suffer from: Pronounced tiredness, Drowsiness, concentration problems, headache on a daily basis, nausea, dizziness, mood swings, pruritus, stress, pain in back and pain in neck, pain in several places in the body and many more. The patient had no other concomitant medication. The patient is still being treated for the pharmaceutical injury (blood tests and strong medication with various vitamin pills and changed of diet etc.) at the syncope center at the hospital. The patient has been on sick leave (stayed at home some times due to adverse events and has not been able to pass her education). Notes: Gluten free diet and vitamin supplements. The adverse events from the vaccines has affected the patient who earlier was an elite sports dancer etc. to such extent that she can no longer practice sports. Case information and medical records: According to the medical records from GP on 26-MAR-2010 the patient had fever, headache and pain in throat, neck, legs and muscles. Since she had an elevated infection number treatment with antibiotics was started. The following notes are regarding bee sting, menstrual pain and pain in the left knee. On 16-AUG-2012, 16-OCT-2012 and 16-APR-2013 the patient received the HPV-vaccinations. On 23Oct2012 the patient told the GP that she had migraine and tension headache. The patient also had pain in the jaw, neck and shoulders and a feeling of being alternately cold and sweating. It was assessed that her condition could be due to the migraine which she also had a family history of. The patient was handed a headache journal and was referred to neurologist. On 26-MAR-2014 the patient was examined by neurologist. It was noted that the patient had been having migraine since childhood but that it had increased the last two years. It was further believed that the patient possibly had a overuse of PANODIL and IPREN which she has informed about. The patient was instead put in treatment with Topiramate. The patient was further referred to MRI scan of the brain and blood test check. On 19-JUN-2014 the patient went to an appointment for neurological check-up. The scanning performed on 27-APR-2014 had shown normal conditions and the same was found for the blood tests except for slightly low levels of iron. The patient further informed that she during the last 1,5 months had not been taking any pain medication and that the headache was gone. On 20-AUG-2014 the patient contacted the GP since she had been dizzy during the last 3 days. The patient was therefore referred to ear-nose-throat physician. The next notes are from 21-MAY-2015 where the patient informed that she suffered from headache, nausea, mood swings, pronounced tiredness, cold hands and feet and more. The patient claimed that these were adverse event from the GARDASIL vaccinations and she was therefore referred to the syncope center at the hospital. On 25-JUN-2015 the patient was hospitalized since she had been having sensory disturbances and "discrete power reduction" and a feeling of coldness in the left arm. Blood tests and examination of the heart showed normal conditions. It was assessed to be muscle tensions and the patient was recommended to perform relaxation exercises, stretching and potentially contact a physiotherapist. On 23-FEB-2016 the patient was examined at the syncope center at the hospital. The patient was instructed in lactose and gluten free diet and she was advised to remember to take in plenty of fluids and salt. On 19-APR-2016 the patient informed that she was feeling better. On 05-JUL-2016 the patient stopped taking the supplements and the recommended diet and she felt that it had caused a relapse in pronounced tiredness. She was therefore recommended to resume the plan. Justification: PIC has assessed that the patient did not suffer a physical injury caused by treatment with GARDASIL. PIC has also assessed that it is not very likely that there is causality between Gardasil and the patient''s current problems and symptoms. PIC has in the decision emphasized that her symptoms are not described as adverse events in the official SmPC of GARDASIL. PIC has also emphasized that there is no medical evidence stating that there is causality between GARDASIL and the reported problems. Decision: The patient is not entitled to compensation. Comments: Drowsiness, concentration impaired and exercise capacity decreased has been added as adverse events.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166